Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Traces and subadditive measures on projections in $ {\rm JBW}$-algebras and von Neumann algebras

Authors: L. J. Bunce and J. Hamhalter
Journal: Proc. Amer. Math. Soc. 123 (1995), 157-160
MSC: Primary 46L50; Secondary 46L10, 46L30, 46L70
MathSciNet review: 1223512
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ P(M)$ be the projection lattice of an arbitrary JBW-algebra or von Neumann algebra M. It is shown that the tracial states of M correspond by extension precisely to the subadditive probability measures on $ P(M)$. The analogous result for normal semifinite traces is also proved.

References [Enhancements On Off] (What's this?)

  • [1] S. A. Ajupov, Extension of traces and type criterions for Jordan algebras of self-adjoint operators, Math. Z. 181 (1982), 253-268. MR 674276 (84a:46125)
  • [2] S. A. Ajupov and R. Z. Abdullev, The Radon Nikodym Theorem for weights on JBW-algebras, Math. Z. 188 (1985), 475-484. MR 774552 (86d:46070)
  • [3] L. J. Bunce and J. D. M. Wright, Quantum measures and states on Jordan algebras, Comm. Math. Phys. 98 (1985), 187-202. MR 786572 (86k:46101)
  • [4] -, Continuity and linear extensions of quantum measures on Jordan algebras, Math. Scand. 64 (1989), 300-306. MR 1037464 (91f:46096)
  • [5] U. Haagerup and H. Hanche-Olsen, Tomita-Takesaki Theory for Jordan algebras, J. Operator Theory 11 (1984), 343-364. MR 749167 (85f:46127)
  • [6] H. Hanche-Olsen and E. StØrmer, Jordan operator algebras, Pitman, New York, 1984.
  • [7] B. Iochum, Cônes autopolaires et algèbres dde Jordan, Lecture Notes in Math., vol. 1049, Springer-Verlag, New York, 1984. MR 764767 (86m:46067)
  • [8] S. Maeda, Probability measures on projections in von Neumann algebras, Rev. Math. Phys. 1 (1990), 235-290. MR 1070091 (92m:46100)
  • [9] G. K. Pedersen and E. StØrmer, Traces on Jordan algebras, Canad. J. Math. 34 (1982), 370-373. MR 658972 (83i:46060)
  • [10] P. J. Stacey, Type $ {I_2}$ JBW-algebras, Quart. J. Math. Oxford 33 (1982), 115-127. MR 689856 (84b:46057)
  • [11] D. Topping, Jordan Algebras of self-adjoint operators, Mem. Amer. Math. Soc., vol. 53, Amer. Math. Soc., Providence, RI, 1965. MR 0190788 (32:8198)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L50, 46L10, 46L30, 46L70

Retrieve articles in all journals with MSC: 46L50, 46L10, 46L30, 46L70

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society